Ventricular pseudoaneurysm formation: Occurs 3-14 days after MI. Contained free wall rupture; ↓ CO, risk of arrhythmia, embolus from mural thrombus.
Mr. Davis has taken the first dose of nitroglycerin. Which of the following actions should be taken next?: B. Mrs. Davis should call 911 if her husband's chest pain is not relieved within 5 minutes.
rationale: unresolved chest pain with the admin of nitro can indicate MI, so call 911 if pain continues and should also take another does of nitro. for unresolved chest pain a total of 3 doses of nitro admin 5 min apart. should also take 325 mg dose aspirin to inhibit platelet aggregation which can reduce cardiac damage from the formation of a thrombus
Cardiac arrhythmia: Occurs within the first few days after MI. Important cause of death before reaching the hospital and within the first 24 hours post-MI.
Nurse Carl is teaching Mr. Davis about taking lisinopril for HTN. which of the following info should Carl include in teaching? A. "report a persistent dry cough"
rationale: AE of lisinopril
Nurse Christine is reviewing Mr. Davis' ECG strip, which was completed a t1725. which pattern on the ECG strip is the priority finding? hotspot: B.
rationale: priority is ST-segment elevation, possibly indicating a acute coronary even which is the greatest risk
Nurse Christine is preparing to initiate the prescriptions for Mr. Davis. Which of the following prescriptions should she expect to initiate? (Select all that apply.): A. chest x-ray
B. troponin level
E. potassium and creatinine levels
LV failure and pulmonary edema: Can occur 2° to LV infarction, VSD, free wall rupture, papillary muscle rupture with mitral regurgitation.
Mr. Davis is reporting itching over his arms and chest. What is the most appropriate action Nurse Carl should take?: The priority action nurse Carl should take is to check Mr. Davis's medical record for a shell fish allergy. Nurse Carl should recognize the possibility of an allergic reaction related to a shellfish allergy. Record the allergy to shellfish in the medical record and notify the provider of the allergy and Mr. Davis's report of itching. The provider can determine if Mr. Davis is having a delayed allergic reaction to the contrast dye used during cardiac catheterization. Nurse Carl should check the client's skin for a rash and request a prescription for diphenhydramine IV to decrease the itching.
Nurse Carl is assessing Mr. Davis's breath sounds and suspects Mr. Davis is starting to experience a moderate systemic reaction to the contrast dye used for the heart catheterization. Which of the following breath sounds should the nurse expect to hear during auscultation?: C. wheezing
Nurse Carl has listened to Mr. Davis's breath sounds and recognizes the manifestations of Mr. Davis's condition. Nurse Carl should expect a prescription for which of the following medications?: B. Epinephrine IV
rationale: to promote bronchodilation, vasoconstriction, and maintenance of the BP
Nurse Carl is completing a post-heart catheterization assessment of Mr. Davis. Which of the following observations should Carl address first?: A. a developing hematoma at the puncture site
rationale: hematoma is indication the pt is having active bleeding into groin tissue and requires immediate action
Mr. Davis's puncture site is covered with gauze and a transparent bandage. Nurse Carl is assessing Mr. Davis' puncture site for bleeding. There is a
12.7-cm (5-in) area of blood on the bedsheet under Mr. Davis' right hip and a
7.62-cm (3-in) groin hematoma. The puncture site has continual oozing from underneath the transparent bandage, and the gauze is saturated with bright red blood. Which of the following actions should Nurse Carl take?: D. apply pressure to the right groin site
Nurse Carl is reviewing Mr. Davis's laboratory results in the electronic medical records (EMRs). Which of the laboratory results should nurse Carl report immediately to the provider?: D. potassium
rationale: blew reference range of 3.5-5.5 mEq/L
Nurse Carl has information to provide to Mr. Davis about modifiable
risk factors for coronary artery disease. Which of the following risk factors should he include in the teaching?: C. obesity
Nurse Carl is assessing Mr. Davis with the charge nurse and suspects manifestations of cardiogenic shock. Which of the following findings should Carl identify as manifestations of cardiogenic shock? (Select all that apply.)-
: A. mean arterial pressure of 54 mm Hg
B. agitation and restlessness
D. Arterial blood pressure of 88/54 mm Hg
Mr. Reddy, the patient who suffered an MI 24 hours ago is taking the following medications: Metoprolol, Lisinopril, Nitroglycerin, Aspirin and Plavix. Based on the patient's renal function labs (BUN 45 and Cr 2.2), the nurse knows that she needs to hold which medication?
Nurse Carl is preparing to administer dobutamine 2.5 mcg/kg/min by continuous IV infusion to Mr. Davis who weighs 110 kg (242 lb). Available is dobutamine 250 mg in 250 mL of dextrose 5% in water. Carl should set the IV pump to deliver how many mL/hr? (Round the answer to the nearest tenth. Use a leading zero if it applies. Do not use a trailing zero.): 16.5 mL/hr
Nurse Carl continues to monitor Mr. Davis, who remains unstable with a systolic blood pressure less than 90 mm Hg even with a dobutamine
drip infusing. Which of the following medications should nurse Carl plan to administer?: D. norepinephrine IV drip
rationale: norepi is a vasopressor that produces vasoconstriction resulting in an increased BP and increased CO
Nurse Carl is preparing to administer norepinephrine to Mr. Davis. Which of the following actions should nurse Carl plan to take?: A. admin he med through a central venous catheter
Papillary muscle rupture: Occurs 2-7 days after MI. Posteromedial papillary muscle rupture ↑ risk due to single blood supply from posterior descending artery. Can result in severe mitral regurgitation.
Nurse Carl is reviewing a medication reference for adverse effects of norepinephrine. For which of the following findings should Carl monitor as an adverse effect of the medication? B. decreased urine output
rationale: AE due to vasoconstrictive effects on renal arteries and hypoperfusion of the kidneys
Nurse Carl is listening to Mr. Davis who is sharing about his plans for lifestyle changes. Which of the following statements indicates that Mr. Davis is planning to make appropriate lifestyle changes?: C. "I will reduce my sodium intake to 1,500 milligrams a day."
Nurse Carl has asked Mr. Davis to select foods from the hospital breakfast menu. Nurse Carl should determine that which of the following foods select- ed by Mr. Davis is the best choice for adhering to a 1,500 mg low-sodium diet?: C. 3/4 cup shredded wheat cereal
rationale: 1 cup contains just 1 mg sodium